Alert archive / Florida / Freeze Watches in 2021
Freeze Watch 1, NWS Miami, FL
NWS Miami, FL issued this freeze watch at Feb 3, 2021, 3:04 AM EST for Glades County, Florida. It took effect at Feb 4, 2021, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 3, 2021, 3:04 AM EST (08:04 UTC)
- In effect from
- Feb 4, 2021, 4:00 AM EST
- Expired
- Feb 3, 2021, 2:03 PM EST
- In force
- Issued by
- NWS Miami, FL
County Glades County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WWUS72 KMFL 030804 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 304 AM EST Wed Feb 3 2021 FLZ066-041300- /O.NEW.KMFL.FR.Y.0001.210204T0900Z-210204T1300Z/ Hendry- Including the cities of Clewiston, LaBelle, and Big Cypress Seminole Reservation 304 AM EST Wed Feb 3 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Hendry County. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ FLZ063-041300- /O.NEW.KMFL.FZ.A.0001.210204T0900Z-210204T1300Z/ Glades- Including the cities of Palmdale and Moore Haven 304 AM EST Wed Feb 3 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Glades County. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Cold weather shelters may be open in your location tonight. Check with local county emergency management for locations and operating hours of shelters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Baxter
2 follow-up statements
353 WWUS72 KMFL 031652 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 1152 AM EST Wed Feb 3 2021 FLZ067-041100- /O.EXA.KMFL.FR.Y.0001.210204T0900Z-210204T1300Z/ Inland Palm Beach- Including the cities of Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, and South County Regional Park 1152 AM EST Wed Feb 3 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Inland Palm Beach County. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ FLZ070-041100- /O.EXA.KMFL.FR.Y.0001.210204T0900Z-210204T1300Z/ Inland Collier- Including the city of Immokalee 1152 AM EST Wed Feb 3 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Inland Collier County. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ FLZ066-041100- /O.CON.KMFL.FR.Y.0001.210204T0900Z-210204T1300Z/ Hendry- Including the cities of Clewiston, LaBelle, and Big Cypress Seminole Reservation 1152 AM EST Wed Feb 3 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Hendry County. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ FLZ063-041100- /O.CON.KMFL.FZ.A.0001.210204T0900Z-210204T1300Z/ Glades- Including the cities of Palmdale and Moore Haven 1152 AM EST Wed Feb 3 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Glades County. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
441 WWUS72 KMFL 031903 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 203 PM EST Wed Feb 3 2021 FLZ063-040315- /O.UPG.KMFL.FZ.A.0001.210204T0900Z-210204T1300Z/ /O.EXA.KMFL.FR.Y.0001.210204T0900Z-210204T1300Z/ Glades- Including the cities of Palmdale and Moore Haven 203 PM EST Wed Feb 3 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... ...FREEZE WATCH IS NO LONGER IN EFFECT... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Glades County. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ FLZ066-040315- /O.CON.KMFL.FR.Y.0001.210204T0900Z-210204T1300Z/ Hendry- Including the cities of Clewiston, LaBelle, and Big Cypress Seminole Reservation 203 PM EST Wed Feb 3 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Hendry County. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ FLZ067-040315- /O.CON.KMFL.FR.Y.0001.210204T0900Z-210204T1300Z/ Inland Palm Beach- Including the cities of Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, and South County Regional Park 203 PM EST Wed Feb 3 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Inland Palm Beach County. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ FLZ070-040315- /O.CON.KMFL.FR.Y.0001.210204T0900Z-210204T1300Z/ Inland Collier- Including the city of Immokalee 203 PM EST Wed Feb 3 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Inland Collier County. * WHEN...From 4 AM to 8 AM EST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze watch went out at Feb 3, 3:02 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 3, 3:02 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
302 AM EST Wed Feb 3 2021
...MODERATE RISK OF RIP CURRENTS ALL BEACHES OF SOUTH FLORIDA TODAY...
...FREEZE WATCH IN EFFECT FOR GLADES COUNTY AND FROST ADVISORY IN
EFFECT FOR HENDRY COUNTY TONIGHT...
.SHORT TERM...
Today Into Tonight...
High pressure will be settling into the Florida Peninsula today
into tonight from the north. This will allow for the very dry air
to remain over the region today into tonight. Highs today will
only get up into the mid 60s over the northern areas to mid to
upper 60s over the southern areas under sunny sky conditions.
The northwest winds will also relax over South Florida today and
become light and variable tonight. This will set up a good
radiational cooling event over the region under the clear skies.
The latest short range models are showing lows to get down into
the mid to upper 30s over the interior areas to the lower to mid
40s over the metro areas. The only exception to these lows is in
Palm Beach County where the lows should get down to around 40 and
west of Lake Okeechobee where it could get down to near or at
freezing.
The latest short range models are showing temperatures between 32
and 34 degrees over Glades County for tonight lows. The
probabilities for a freeze are also showing between 25 to 45
percent chance of seeing a freeze over Glades County for tonight.
The 10 percentile model is also showing 32 degrees in this area
with the 25 percentile model showing 33 to 34 degrees. With the
light winds and clear skies tonight, temps could get down to
freezing right round sunrise on Thursday for couple of hours.
Therefore, a Freeze Watch has been issued for Glades County for
late tonight into early Thursday morning.
Frost is also expected late tonight into early Thursday morning
over Glades and Hendry Counties, as the probabilities for frost
is showing 90 to 95 percent over Glades County and 70 to 80
percent over Hendry counties for tonight. Therefore, a frost
advisory has been issued for Hendry County.
There could also be some patchy frost over Inland Palm Beach and
Inland Collier Counties tonight, as the temperatures should get
down into the mid 30s along with light winds.
Thursday...
The high will slowly move east into the Western Atlantic waters
on Wednesday allowing for the winds to start to swing to more of a
easterly direction over South Florida. This will allow for
temperatures to warm up into the lower to mid 70s over the region.
The weather will also remain dry over South Florida on Thursday.
.LONG TERM...
Thursday night through Friday...
A long-wave ridge is forecast to continue an eastward progression
into the western Atlantic Ocean. As a result, upper level flow is
forecast to become southwesterly, with gradually increasing
heights aloft at 500 hPa. Surface winds will veer out of the
south/southeast, which will allow for the advection of warmer air
over the region. Given the changing flow regime, temperatures will
return to seasonable values by Thursday night, with forecast
minimum temperatures of mid/upper 40s over the interior and
lower/mid 50s elsewhere.
Although surface dewpoints will recover into the upper 40s/lower
50s, a lack of dynamic forcing and deep moisture will keep PoPs very
low during this timeframe.
Saturday through Sunday...
A short-wave trough is forecast to transverse the southeastern
United States. By early Sunday, cyclogenesis appears to develop in
vicinity of the coastal Carolinas, owing to strong dynamic
forcing via the aforementioned short-wave trough and mass
divergence associated with the right entrance quadrant of a strong
250 hPa jet streak. A broad fetch of higher theta-e air is
forecast to advect poleward from the south and into most of
Florida in response to this development. This will support an
enhanced region of isentropic ascent, with a warm conveyor belt
allowing for a broad region of rainfall to potentially materialize
over most of the area. Additionally, sufficient boundary layer
moisture appears to be prevalent, which would support instability
necessary for thunderstorm development. This is a conditional
threat however, as the most favorable areas for potential storm
development will be contingent on stout mesoscale ascent, of which
predictability is low at this time. As of now, it appears this
could be a measurable rainfall event for South Florida, though no
significant impacts appear to be of concern at this time. Be sure
to monitor updates regarding this event through rest of the week
into this weekend as greater clarity emerges with time.
Monday through Wednesday...
The aforementioned baroclinic disturbance developing offshore of
the Carolinas is forecast to continue eastward across the Atlantic
Ocean, with relatively zonal flow transpiring over the region.
This will cause the warm buoyant inflow to become decoupled,
allowing for a more temperate airmass to preside over the region.
Isolated showers may linger, particularly over the waters, however
these will generally be benign in nature with no associated
impacts of concern.
&&
.AVIATION(06Z TAFS)...
The winds will remain northwest over the TAF sites through today
with speeds at 10 knots or less before going light and variable
tonight. The ceiling and vis will also remain in the VFR
conditions through tonight along with dry weather.
&&
.MARINE...
The winds will remain northwest at 10 to 15 knots over most of
South Florida waters today, except 15 to 20 knots over the
Atlantic with gusts up to 25 knots through this morning. The winds
will then decrease to around 5 mph from the north tonight before
slowly swinging to a east to southeast direction late this week
with speeds around 5 to 10 knots.
The Atlantic seas will slowly subside from 5 to 7 feet this
morning to 4 to 6 feet this afternoon. The Atlantic seas will
continue to subside tonight into Thursday and by Friday be 1 to 3
feet. The Gulf seas will be at 2 to 4 feet near-shore up to 5 feet
offshore this morning before subsiding to 2 feet or less for
Thursday into Friday.
The small northeast swell in the northern Atlantic waters will
also dissipate today. Therefore, SCA conditions will continue for
the Atlantic waters of Broward and Miami-Dade Counties until this
afternoon including Biscayne Bay. The SCA for the Atlantic waters
of Palm Beach County will continue until this evening. Rest of the
local waters of South Florida will see SCEC conditions through
this morning.
&&
.FIRE WEATHER...
Very dry air will continue to remain over South Florida today.
This will allow for the dew points to fall down to around 30 over
most areas today, except for the east coast metro areas where they
will be in the upper 20s and around 40 west coast metro areas.
With temperatures getting into the mid to upper 60s today, the
relative humidity should fall down into the 20s over most areas,
except for the west coast metro areas where it will be in the
upper 30s to lower 40s.
The ERC will be in the mid to upper 30s over the southeastern
metro areas of South Florida, but in the mid to upper 20s over
rest of South Florida today. However, the 20 foot winds will
remain below 15 mph today over South Florida. Therefore, at this
time will not be issuing any fire weather headlines over South
Florida.
&&
.BEACHES...
The threat of rip currents have decreased over both the east and
west coast metro areas early this morning, as the winds have
decreased and the northeast swell has also decreased. Therefore,
the High Risk of Rip Currents will be cancelled and replace with
a Moderate Risk of Rip Currents for both beaches today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 67 47 71 59 / 0 0 0 0
West Kendall 68 41 72 56 / 0 0 0 0
Opa-Locka 67 44 71 56 / 0 0 0 0
Homestead 68 44 71 56 / 0 0 0 0
Fort Lauderdale 66 45 70 59 / 0 0 0 0
N Ft Lauderdale 66 43 70 58 / 0 0 0 0
Pembroke Pines 66 44 71 57 / 0 0 0 0
West Palm Beach 65 40 71 55 / 0 0 0 0
Boca Raton 65 42 70 57 / 0 0 0 0
Naples 64 42 70 54 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Thursday morning for
FLZ063.
Frost Advisory from 4 AM to 8 AM EST Thursday for FLZ066.
High Rip Current Risk until 10 AM EST this morning for FLZ069-
168.
AM...Small Craft Advisory until 1 PM EST this afternoon for AMZ630-
651-671.
Small Craft Advisory until 4 PM EST this afternoon for AMZ650-
670.
GM...None.
&&
Today through Thursday and Aviation/Marine...BNB
Thursday Night through Tuesday...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Feb 2, 4:48 PM EST, 10 hours 16 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 448 PM EST Tue Feb 2 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 448 PM EST Tue Feb 2 2021 ...Hazardous Marine and Beach Conditions into Wednesday... ...Cold Temperatures through Thursday Morning... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip Currents: elevated risk for the Gulf Coast and Palm Beaches. Temperatures: air temperatures and wind chills in the mid to upper 30s are possible across inland portions of South Florida including the Lake Okeechobee area. Marine: gusty winds and high seas will continue. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY An elevated rip current risk persists into Wednesday morning. Cold temperatures will continue into Thursday morning. Hazardous marine conditions continue for all areas this evening, and for the Atlantic waters into Wednesday. There is a slight chance for thunderstorms this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:04 AM EST | Frost Advisory | MFL | Collier, Glades, Hendry, Palm Beach | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.